Alert archive / Colorado / High Wind Watches in 2008

High Wind Watch 1, NWS Pueblo, CO

February 8, 2008El Paso County, Fremont County, Teller County, Colorado

NWS Pueblo, CO issued this high wind watch at Feb 8, 2008, 4:22 AM MST for El Paso County, Fremont County, Teller County, Colorado. It took effect at Feb 8, 2008, 6:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 4:22 AM MST (11:22 UTC)
In effect from
Feb 8, 2008, 6:00 PM MST
Expired
Feb 8, 2008, 3:04 PM MST
In force
Issued by
NWS Pueblo, CO

Counties El Paso County, CO, Fremont County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 11:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2192 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KPUB 081122
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
422 AM MST FRI FEB 8 2008

...STRONG WINDS POSSIBLE OVER TELLER AND EXTREME WESTERN EL PASO
COUNTIES TONIGHT AND EARLY SATURDAY...

.AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN COLORADO
TONIGHT AND EARLY SATURDAY. AS THE SYSTEM MOVES ACROSS...A STRONG
JET STREAM COULD FORCE STRONG AND DAMAGING WINDS TO THE SURFACE.

COZ081-082-081730-
/O.NEW.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
422 AM MST FRI FEB 8 2008

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING.

THIS WATCH IS FOR TELLER AND EXTREME WESTERN EL PASO COUNTIES. 

THE NOSE OF A STRONG JET STREAM WILL PASS OVER THE REGION TONIGHT
THROUGH EARLY SATURDAY.  STRONG AND DAMAGING WIND GUSTS UP TO 80
MPH WILL BE POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST.

IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF
THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

LW
2 follow-up statements
000 
WWUS75 KPUB 081637
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
937 AM MST FRI FEB 8 2008

...STRONG WINDS POSSIBLE OVER TELLER AND EXTREME WESTERN EL PASO
COUNTIES TONIGHT AND EARLY SATURDAY...

.AN UPPER LEVEL DISTURBANCE WILL TRACK ACROSS NORTHERN COLORADO
TONIGHT AND EARLY SATURDAY. AS THE SYSTEM MOVES ACROSS...A STRONG
JET STREAM COULD FORCE STRONG AND DAMAGING WINDS TO THE SURFACE.

COZ081-082-082300-
/O.CON.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
937 AM MST FRI FEB 8 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH SATURDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM MST THIS EVENING
THROUGH SATURDAY MORNING.

THIS WATCH IS FOR TELLER AND EXTREME WESTERN EL PASO
COUNTIES...INCLUDING PIKES PEAK AND WOODLAND PARK.

THE NOSE OF A STRONG JET STREAM WILL PASS OVER THE REGION TONIGHT
THROUGH EARLY SATURDAY. STRONG AND DAMAGING WIND GUSTS UP TO 80
MPH WILL BE POSSIBLE.

A HIGH WIND WATCH IS ISSUED FOR THE MOUNTAINS WHEN THERE IS THE
POTENTIAL FOR SUSTAINED WINDS OF AT LEAST 50 MPH OR GUSTS TO AT
LEAST 75 MPH. A HIGH WIND WATCH IS ISSUED FOR THE PLAINS OR HIGH
VALLEYS WHEN THERE IS THE POTENTIAL FOR SUSTAINED WINDS OF AT
LEAST 40 MPH OR GUSTS TO AT LEAST 58 MPH.

WINDS OF THIS FORCE CAN CAUSE PROPERTY DAMAGE...ESPECIALLY TO
MOBILE HOMES. DRIVERS OF HIGH PROFILE VEHICLES ARE ESPECIALLY
VULNERABLE TO THE THREAT OF STRONG CROSSWINDS. OTHER POTENTIAL
HIGH WIND HAZARDS INCLUDE FLYING DEBRIS AND BLOWING DUST.

IF YOU ARE PLANNING TRAVEL IN THE WATCH AREA DURING THE TIME OF
THE WATCH...LISTEN TO THE LATEST WEATHER FORECAST...AND CONSIDER
TRAVELING AT ANOTHER TIME OR BY ANOTHER ROUTE.

$$

METZE
000 
WWUS75 KPUB 082204
NPWPUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MST FRI FEB 8 2008

...WIDESPREAD STRONG WINDS NOT EXPECTED ACROSS THE PIKES PEAK AND 
TELLER COUNTY REGION TONIGHT THEREFORE THE HIGH WIND WATCH HAS
BEEN CANCELLED...

.STRONG UPPER LEVEL WINDS ARE NOT EXPECTED TO DEVELOP ACROSS THE
PIKES PEAK TELLER COUNTY AREA.

COZ081-082-082315-
/O.CAN.KPUB.HW.A.0001.080209T0100Z-080209T1800Z/
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
INCLUDING...WOODLAND PARK...PIKES PEAK
304 PM MST FRI FEB 8 2008

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE HIGH
WIND WATCH. 

STRONG UPPER LEVEL WINDS ARE NOT EXPECTED TO DEVELOP ACROSS THE
PIKES PEAK AND TELLER COUNTY AREA TONIGHT. THE JET STREAM WILL BE
A LITTLE TOO FAR NORTH...AND WIND DIRECTION WILL MAKE IT DIFFICULT
TO DEVELOP THE VERY STRONG LOW LEVEL WINDS OVER THE AREA. WIND
SPEEDS ARE ALSO SOMEWHAT LOWER THAN EXPECTED...AND VERY STRONG
GUSTS ARE ONLY EXPECTED TO DEVELOP FOR SHORT TIMES IN A FEW
PLACES.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this high wind watch went out at Feb 7, 3:16 PM MST, 13 hours 6 minutes earlier.

Area forecast discussion, Feb 7, 3:16 PM MST, 13 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
316 PM MST THU FEB 7 2008

.SHORT TERM...
(TONIGHT AND FRIDAY)

...STRONG WINDS AND HEAVY SNOW WILL AFFECT C MTN REGION THROUGH
TONIGHT...

CURRENTLY...RADAR INDICATED A STORM SYSTEM MOVING INTO THE NORTHERN
AND CENTRAL MOUNTAINS OF COLORADO. THIS SYSTEM IS EXPECTED TO BRING
HEAVY SNOW AND BLOWING SNOW TO THE CENTRAL MOUNTAINS THROUGH EARLY
MORNING.

TONIGHT...USED THE 18Z NAM FOR PRECIPITATION AMOUNTS OVER THE
CENTRAL MOUNTAIN AREA. WINDS WILL CONTINUE TO HOWL ACROSS ALL OF THE
MTNS (G40-60 MPH) WITH THE HEAVY SNOWS CONTINUING OVER THE C MTN
REGION. WINDS ARE ALSO EXPECTED TO PICK UP SIGNIFICANTLY OVER THE
ADJ E PLAINS BY EARLY EVENING WITH WEST WINDS OF 25 TO 35 MPH WITH
HIGHER GUSTS AFTER THE FRONT GOES BY. THESE WINDS WILL GRADUALLY
DECREASE LATER TONIGHT...BUT REMAIN STRONG. THIS WILL TEND TO KEEP
MIN TEMPS UP A BIT TONIGHT BUT WITH THE WIND CHILL IT WILL BE QUITE
MISERABLE TO BE OUTSIDE.  WINDS SHOULD NOT EXCEED HIGH WIND CRITERIA
ON THE E FACING SLOPES OF THE S MTNS. FOR THE C MTN REGION...HEAVY
SNOWS WILL CONTINUE UNTIL AROUND MIDNIGHT AND THEN GRADUALLY
DIMINISH. THERE MAY BE A FEW SNOW SHOWERS ACROSS MAINLY THE PALMER
DIVIDE AREA...SO SMALL PROBABILITIES WERE LEFT ACROSS THE PLAINS.

FRIDAY...STRONG NORTHWEST WINDS WILL CONTINUE TO BLOW ACROSS THE
AREA...WITH SOME GUSTY WINDS AT THE SURFACE OVER THE HIGHER MOUNTAIN
AREAS AND WEST OF THE INTERSTATE 25 CORRIDOR. GENERALLY DRY
CONDITIONS AND CLEARING SKIES WILL ALLOW LOW TEMPERATURES TO AGAIN
DROP INTO THE SINGLE DIGITS TO LOW TEENS EAST OF THE MOUNTAINS...AND
INTO THE MINUS RANGE IN THE SAN LUIS VALLEY. WARMING DURING THE DAY
IS EXPECTED OVER MOST AREAS. HOWEVER...COLD AIR TRAPPED IN THE LOW
LYING AREAS WILL KEEP TEMPERATURES A LITTLE BELOW NORMAL EXCEPT
WHERE THE COLD AIR MASS IS PUSHED OUT BY STRONG DOWNSLOPE WINDS.

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

...ACTIVE WEATHER PATTERN TO CONTINUE THROUGH NEXT WEEK...
...A WEAK WEATHER SYSTEM POSSIBLE LATE MONDAY...
...ANOTHER POSSIBLE HIGH IMPACT WEATHER SYSTEM WEDNESDAY-THURSDAY...

FRIDAY NIGHT AND SATURDAY...THE VIGOROUS UPPER LEVEL JET STREAM
SHOULD CONTINUE TO LIFT NORTH-NORTHEAST OF CO BY SATURDAY. WINDY-
VERY WINDY CONDITIONS WILL PERSIST FRIDAY NIGHT FOR THE MOUNTAINS
HIGH TERRAIN AND EASTERN SLOPES. POTENTIAL FOR WIND GUSTS UP TO 75
MPH FOR PIKES PEAK AND EASTERN SLOPE FRIDAY NIGHT/SATURDAY EARLY
MORNING. WILL KEEP THIS JUST UNDER THE HIGH WIND WARNING CRITERIA
FOR THE MOUNTAINS(SUSTAINED 50 MPH OR GREATER/GUSTS 75 MPH OR
GREATER FOR MORE THAN ONE HOUR). WIND GUST UP TO 60 MPH MAY BE
POSSIBLE ALONG AND WEST OF I-25 ACROSS EL PASO COUNTY LATE FRIDAY
NIGHT/SATURDAY EARLY MORNING...IF THE MOUNTAIN WAVE CAN BREAK.
12Z/07 NAM12 CROSS-SECTIONS NOT SHOWING THAT GREAT OF A PRESSURE
JUMP. HOWEVER...18Z/07 NAM12 CROSS-SECTION ACROSS PIKES PEAK NOW
SHOWS A LITTLE DEEPER PRESSURE JUMP...MOUNTAIN TOP STABLE
LAYER...AND REVERSE SHEAR ABOVE MOUNTAIN TOP LEVEL WITHIN THE
PRESSURE JUMP REGION. TOUGH CALL. I CONTINUED THE AREAS OF
BLOWING SNOW FOR GENERALLY ELEVATIONS ABOVE 9500 FT...ESPECIALLY
AROUND MOUNTAIN PEAKS. SATURDAY SHOULD BE BREEZY-WINDY AT TIMES
WITH RELATIVELY MILD CONDITIONS.

SATURDAY NIGHT AND SUNDAY...MODEL DISAGREEMENT CONTINUES WITH THE
CP AIR MASS MOVING OUT OF CANADA INTO THE NORTHERN/CENTRAL HIGH
PLAINS LATE SATURDAY NIGHT/SUNDAY. 1040-1045MB HIGH SETTLES INTO
THE NORTHERN PLAINS LATE SATURDAY NIGHT AND CONTINUES INTO SUNDAY.
THE ECMWF AND CANADIAN STILL SUGGEST THE SHALLOW COLD FRONT TO
OOZE INTO FAR EASTERN CO LATE SATURDAY NIGHT AND POSSIBLY
REMAINING...ESPECIALLY AROUND LAMAR...DURING SUNDAY. JUST HOW FAR
UP THE LOWER AR RIVER VALLEY THE COLD AIR MASS WILL GET IS A BIG
QUESTION. IT WILL LIKELY NOT MAKE IT TO THE SURROUNDING HIGHER
RIDGE AREAS LIKE PALMER DIVIDE AND RATON MESA. THE NAM12 AND GFS
ACTUALLY SUGGEST WEST-SOUTHWEST SURFACE WINDS DEVELOPING ACROSS
SOUTHEAST CO AS THE LEE SIDE TROUGH DEVELOPS IN RESPONSE TO WARM
AIR ADVECTION ALOFT. STEEPENING LAPSE RATES AND A WESTERLY WIND
ALOFT...MAY ALLOW FOR WESTERLY SURFACE WINDS TO DEVELOP ALONG I-25
CORRIDOR AND EASTWARD IN CONCERT WITH THE SHALLOW CP AIR MASS
RECEDING THE LOWER AR RIVER VALLEY. IF THIS OCCURS...THEN HIGH
TEMPERATURES IN THE 50S WILL BE NO PROBLEM FOR SOUTHEAST CO SUNDAY
AFTERNOON. LITTLE OR NO CHANCE FOR PRECIPITATION.

MONDAY THROUGH TUESDAY...NEXT FORECAST CHALLENGE WILL BE A QUICK
MOVING TROUGH LATE MONDAY. VARYING DEGREES OF STRENGTH ARE
PROJECTED FOR THIS POTENTIAL FEATURE. THE GFS CONTINUES TO BE THE
STRONGEST...WHILE THE ECMWF AND CANADIAN MODELS ARE A LITTLE
WEAKER. WILL ADD SOME LOW POPS MONDAY...MAINLY THE AFTERNOON...FOR
THE CONTINENTAL DIVIDE AND SPREAD LOW POPS MONDAY NIGHT FOR ALL OF
THE COUNTY WARNING AND FORECAST AREA. ALL MODELS GENERALLY AGREE
THE WEATHER FEATURE SHOULD BE EAST OF CO BY TUESDAY MORNING.
RELATIVELY QUIET WEATHER IS STILL IN THE OFFING ON TUESDAY AS
WESTERLY FLOW DEVELOPS.

WEDNESDAY THROUGH THURSDAY...THESE FORECAST PERIODS HAVE THE
GREATER CHANCE OF SEE A HIGH IMPACT WEATHER SYSTEM MOVING THROUGH
CO. THERE ARE MANY MODEL-TO-MODEL VARIANCES WITH THIS SYSTEM. THE
GFS HAS SOME TERRIBLE RUN-TO-RUN CONSISTENCY WITH THIS FEATURE.
THE ECMWF IS A LITTLE MORE RUN-TO-RUN STABLE WITH THE TIMING...BUT
THE EVOLUTION/STRENGTH VARIES FROM EACH RUN. THERE HAVE BEEN A
FEW RUNS OF CLOSING OFF A LOW PRESSURE SYSTEM AND TRACKING IT JUST
SOUTH OF THE CO/NM/OK BORDER LATE WEDNESDAY THROUGH THURSDAY. THIS
TRACK WOULD FAVOR THE SYSTEMS SYNOPTIC SCALE ASCENT MOVING OVER
SOUTHERN CO THROUGH THE PERIOD. DEPENDING IN THE STRENGTH/TRACK...
SIGNIFICANT SNOWFALL COULD BE POSSIBLE FOR PORTIONS OF SOUTHERN CO
SOME TIME BETWEEN WEDNESDAY THROUGH THURSDAY. HOWEVER...ANY CHANGE
IN THE EVOLUTION WILL SIGNIFICANTLY ALTER THE FORECAST. STAY
TUNED... METZE

&&

.AVIATION...

MAIN CONCERNS WILL BE THE WINDS PICKING UP TONIGHT AS A PACIFIC
FRONT CROSSES THE 3 TAF SITES THIS EVENING. EXPECT WINDS TO GUST IN
THE  25 TO 35 KT  RANGE...ESPECIALLY AT KCOS. ALSO EXPECT SOME LLWS
IN THE KCOS AREA THROUGH THE EVENING. VISIBILITIES AND CEILINGS
SHOULD REMAIN VFR THROUGH THE NEXT 24 HOURS.

WITH THE STRONG JET MOVING OVERHEAD...ANTICIPATE LOTS OF SVR
TURBULENCE ALOFT THROUGH THE NEXT 24 HOURS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...

SNOW AND BLOWING SNOW ADVISORY UNTIL 6 AM MST FRIDAY FOR COZ059-
061.

WINTER STORM WARNING UNTIL 6 AM MST FRIDAY FOR COZ058-060.

&&

51/17
Hazardous weather outlook, Feb 7, 6:39 AM MST, 21 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
639 AM MST THU FEB 7 2008

COZ058>089-093>099-081400-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
639 AM MST THU FEB 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

STRONG WINDS AND HEAVY SNOW ARE EXPECTED TO DEVELOP OVER THE CENTRAL
MOUNTAINS THIS AFTERNOON AND LAST INTO THE NIGHT. TOTAL ACCUMULATIONS
WILL RANGE BETWEEN 3 AND 6 INCHES IN THE VALLEYS TO 8 TO 15 INCHES
IN THE MOUNTAINS. WINDS SPEEDS WILL RANGE BETWEEN 20 AND 40 MPH
WITH GUSTS TO 60 MPH. THESE WINDS WILL CAUSE SIGNIFICANT BLOWING
AND DRIFTING SNOW.

SNOWFALL AMOUNTS OF 1 TO 3 INCHES WILL BE POSSIBLE ACROSS THE
REMAINDER OF THE MOUNTAINS ACROSS SOUTHERN AND SOUTHWESTERN
COLORADO.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

LIGHT ACCUMULATING SNOWFALL WILL CONTINUE ACROSS THE SAWATCH AND
MOSQUITO MOUNTAIN RANGES THROUGH FRIDAY AFTERNOON. THE COMBINATION OF
SNOWFALL AND WIND GUSTS UP TO 70 MPH WILL CREATE SIGNIFICANT BLOWING
AND DRIFTING SNOW ACROSS THE SAWATCH AND MOSQUITO MOUNTAIN RANGES AND
VERY DANGEROUS CONDITIONS FOR HIGH MOUNTAIN PASSES AND BACK COUNTRY.
WIND GUSTS OF 55 TO 75 MPH WILL BE POSSIBLE ACROSS PIKES PEAK AND
THE RAMPART RANGE...THE SANGRE DE CRISTO MOUNTAINS...AND THE WET
MOUNTAINS THROUGH FRIDAY NIGHT.

SNOW WILL BE POSSIBLE ACROSS THE HIGHER TERRAIN MONDAY AND AGAIN ON
WEDNESDAY...WITH THE BEST CHANCES OF ACCUMULATING SNOWFALL ALONG THE
CONTINENTAL DIVIDE. ISOLATED TO SCATTERED SNOW SHOWERS WILL ALSO BE
POSSIBLE ACROSS THE HIGH MOUNTAIN VALLEYS AND EASTERN PLAINS
MONDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT.

In the hours before

Local storm report, Feb 8, 12:33 AM MST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
1233 AM MST FRI FEB 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1205 AM     SNOW             6 E MONUMENT            39.10N 104.76W
02/08/2008  M3.0 INCH        EL PASO            CO   TRAINED SPOTTER

            SNOW STARTED AT 1050 PM

1220 AM     SNOW             2 NE LEADVILLE          39.27N 106.27W
02/08/2008  M4.7 INCH        LAKE               CO   TRAINED SPOTTER

            24 HOUR TOTAL WITH 0.27 INCHES WATER EQUIV

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 3:45 AM MSTSnow and Blowing Snow AdvisoryPUBChaffee, Lake, Saguache23 hr

Nearby

High Wind Watches in Colorado, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.